MAUDE Adverse Event Report: SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 41-1000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs confirming the event were received.No revision is planned at this time and the patient remains asymptomatic.Dhr review and product investigation cannot be completed as the product has not been returned because the device remains in-situ.It is unknown if the patient complied with post-op care instructions.There was no report that the patient sustaining an impact/trauma of some sort.Review of labeling notes: "labeling, warnings and precautions: bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Postoperative fracture due to trauma, defects or poor bone stock.If the construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.The patient should be advised that implants may bend, break or loosen despite restriction in activity." patient was being treated for compression fractures and focal kyphosis.The patient's anatomical condition and its affects on the stability of the construct are unknown contributing factors.The root cause of this event cannot be determined.No conclusions can be drawn.
 
Event or Problem Description
Initial surgery on (b)(6) 2016 involved bilateral posterior fixation.The three level construct in the thoracic region was to treat compression fracture and focal kyphosis.Unrelated to the index surgery, additional surgery occurred again in (b)(6) 2016 to treat additional fractures above the (b)(6) 2016 construct.Intra-operative images did not show set screw loose.Post-op x-rays also did not show set screws loose.Follow-up exam and radiographs in (b)(6) 2017 showed lock screw loosening and disassociating from cephalad end of construct.Patient is asymptomatic.No revision is planned at this time.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key6830562
Report Number3012120772-2017-00009
Device Sequence Number59705
Product Code NKB
UDI-Device Identifier10889981065065
UDI-Public10889981065065
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number41-1000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2017
Initial Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1